MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-6-3D-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil was unable to be detached.The patient was undergoing surgery for treatment of an arteriovenous malformation or arteriovenous fistula.The lesion grade was cognard type ii a.The lesion was not located in the functional region of the brain (eloquent area).It was noted the patient's blood flow was normal and vessel tortuosity was strong.It was reported that the blood flow was concentrated in the ts venous pouch, a shunt point was created, and venous blood was regurgitated to the sss.Approaching anterogradely from the vein, a catheter was placed in the venous pouch, which is the shunt point, and target embolization was performed.When an actual product was used after several prime were used, a detachment error occurred after the placement.The detachment was used multiple times, but it was not cut, so it was removed.The removal went very well, and when it was removed up to the protective sheath, the coil was cut.It was reported that detachment failure occurred.The physician attempted to detach the coil with the instant detacher several times.The physician did not try to detach with another instant detacher.There was one manual attempt at detachment via hypotube.There was not an issue with the instant detacher.The device was prepared as indicated in the package insert.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a fubuki 6f guiding sheath, a sl-10 and headway microcatheter, a guide catheter, and chikai 14 guidewire.
 
Event or Problem Description
Additional information was received that the hcp noted there was nothing in particular regarding issues prior to coil non-detachment as they were able to cut normally until then.There was no particular pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #705853827: as found condition (condition of returned device): an axium prime coil returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil outer carton; within a resealable biohazard bag and within a dispenser track.The axium implant coil was returned within the introducer sheath.Visual inspection/damage location details: the actuator interface was found to be intact.Upon inspection the axium implant coil pushwire was found to be broken at break indicator.This is indicative amanual detachment attempt was made at this location.The coin was found still not against the lumen stop.The shield coil was found intact with the implant coil already detached and returned.The implant was found to be stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the analysis performed, the customers report of ¿non-detachment¿ was unable to be confirmed as the pusher was returned with the implant coil already detached.The root cause for the non-detachment was unable to be confirmed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17976016
Report Number2029214-2023-02053
Device Sequence Number2505040
Product Code KRD
UDI-Device Identifier00847536021235
UDI-Public00847536021235
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2024
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberB145432
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/28/2023
12/08/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/22/2023
01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown